MAUDE Adverse Event Report: COVIDIEN MICROVASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

COVIDIEN MICROVASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MVP-9Q
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a microvascular plug 9q during patient treatment.The mvp plug was soaked in heparinized saline prior to use.The catheter was flushed before inserting the plug.Physician was closing a pulmonary systemic collateral from the innominate vein to the left superior pulmonary vein.The collateral was very tortuous.No resistance was felt when advancing the plug through the introducer sheath or the catheter.Physician advanced the plug and when he wanted to expand the plug, the expansion was suboptimal.The plug was re-sheathed into the catheter for repositioning but at that time the plug was damaged.It was decided to remove the plug.It was re-sheathed and at that moment it was cut, for this reason they had to remove everything and loose the position and do the puncture again.The doctor was able to remove the guide and plug.No strut fracture was observed.A replacement plug was used without any problems to complete the procedure.No medical or surgical intervention was needed to prevent a permanent impairment of a function.No patient symptoms or complications associated with this event and did not lead to or extend patient hospitalization.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the plug detached, but remained inside the microcatheter and they were able to remove it as a whole.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned with the mvp fully deployed and detached from the wire.Biologics were observed on the mvp.Part of the delivery wire still remained in the proximal marker.A kink/bend was observed on the delivery wire.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MICROVASCULAR PLUG
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19608617
Report Number2183870-2024-00197
Device Sequence Number12392167
Product Code KRD
UDI-Device Identifier00763000307813
UDI-Public00763000307813
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K150108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberMVP-9Q
Device Lot Number230790153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer07/03/2024
10/30/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/17/2024
10/31/2024
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexMale